Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 80, NWS Birmingham, AL

December 14, 2009Montgomery County, Alabama

NWS Birmingham, AL issued this river flood warning at Dec 14, 2009, 1:19 PM CST for Montgomery County, Alabama. It took effect at Dec 15, 2009, 7:38 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2009, 1:19 PM CST (19:19 UTC)
In effect from
Dec 15, 2009, 7:38 AM CST
Expired
Dec 15, 2009, 6:46 AM CST
In force
Issued by
NWS Birmingham, AL
Flood severity
Minor

County Montgomery County, AL

The river

Written for the forecast point Catoma Creek near Montgomery (CATA1).

Action stage
17 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02421000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 14, 12:26 PM CST, 53 minutes earlier.

Area forecast discussion, Dec 14, 12:26 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 PM CST MON DEC 14 2009

.UPDATE...UPDATED TO REMOVE DENSE FOG ADVISORY.

12/SIRMON

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT.

ACTIVE WEATHER PERIOD EXPECTED ONCE AGAIN.  FIRST OFF...WILL
CONTINUE THE DENSE FOG ADVY FOR EARLY THIS MORNING FOR ALL
SECTIONS.  WARM FRONT ALONG THE COAST WILL LIFT NORTHWARD TODAY AND
MOVE JUST TO THE NORTH OF THE COUNTY WARNING AREA BY THIS EVENING.
EXPECT SOUTHERLY FLOW TO INCREASE THROUGHOUT THE DAY AND MOISTURE
TO INCREASE.  WILL GO WITH CATEGORICAL POPS ACROSS THE EXTREME
SOUTH AND THEN TAPER POPS LOWER TOWARDS THE NORTH WITH MOST
PRECIP DURING THE AFTERNOON HOURS.  WITH AIR MASS BECOMING MORE
UNSTABLE WILL MENTION THUNDERSTORMS AT MOST LOCATIONS. A FEW STRONG
STORMS WILL BE POSSIBLE ACROSS THE SOUTH. WARM READINGS EXPECTED
WITH TEMPERATURES REACHING 65 TO 70 DEGREES IN THE NORTH AND 70 TO 75
DEGREES IN THE SOUTH.

FOR TONIGHT...COLD FRONT WILL MOVE INTO THE NORTHWEST SECTIONS AND
SLOWLY SHIFTS SOUTHEAST.  MODELS DIFFER ON TIMING AS WELL AS RAINFALL
AMOUNTS.  LIKE THE IDEA OF THE FRONT MOVING INTO THE NORTHWEST
SECTIONS AROUND MIDNIGHT...THEN SHIFTING SOUTHEAST.  WILL FORECAST
LIKELY POPS ACROSS THE NORTH WITH CATEGORICAL POPS IN THE SOUTH IN
THE VICINITY OF BETTER IN-FLOW...UPWARD VERTICAL MOTION AND MOISTURE
CONVERGENCE. A FEW STRONG STORMS POSSIBLE AREA-WIDE AND RAINFALL MAY
BE LOCALLY HEAVY IN THE SOUTH. DEPENDING ON NEW MODEL RUNS LATER
TODAY...A FLASH FLOOD WATCH MAY BE NEEDED IN THE EXTREME SOUTH DUE TO
SATURATED CONDITIONS AND IMPULSES MOVING FROM SOUTHWEST TO NORTHEAST
ACROSS THIS AREA. WILL CONTINUE TO MONITOR.  OVERNIGHT LOWS IN THE
50S.

ON TUESDAY...THE FRONT SHIFTS SOUTHEAST ACROSS MUCH OF THE AREA WITH
DRIER AIR MOVING INTO THE NORTH LATER IN THE DAY.  EXPECT NUMEROUS TO
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SOUTH WITH
MAINLY CHANCE POPS NORTH.  ONCE AGAIN LOCALLY HEAVY RAINFALL POSSIBLE
ACROSS THE SOUTH AND A FEW STRONG STORMS WILL BE POSSIBLE.  HIGHS
50S NORTH AND 60S SOUTH.  MUCH DRIER AIR EXPECTED TUESDAY NIGHT AS
NORTHERLY FLOW PREVAILS.  LOWS MAINLY IN THE 30S.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.

RATHER QUIET PERIOD EXPECTED AS HIGH PRESSURE REMAINS IN PLACE
THROUGH THE WORK WEEK AND A DRY COLD FRONT BRINGS A RE-ENFORCING
SHOT OF COOLER AIR ACROSS THE AREA DURING THE WEEKEND.  OVER-ALL
TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS(50S/30S) THROUGH THE
WEEK...THEN SLIGHTLY COLDER DURING THE WEEKEND.

50

&&

.AVIATION...18Z TAF DISCUSSION.

POOR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS ALL SITES FOR THE
ENTIRE 24 HOUR FORECAST PERIOD. VISIBILITIES COULD IMPROVE SOME
ACROSS THE NORTHERN TAF SITES THIS AFTERNOON...BUT BY EVENING THEY
ARE EXPECTED TO BACK DOWN.

A SHORT PERIOD OF CLEARING COULD OCCUR ACROSS TCL THROUGH 21Z WHICH
IS NOT REFLECTED ON THE TAF FORECAST. A SMALL AREA OF CLEAR SKIES
ACROSS NORTHERN MISSISSIPPI COULD MAKE ITS WAY TOWARDS TCL.
HOWEVER...IF THIS OCCURS IT WILL BE VERY SHORT LIVED AND I AM NOT
COMPLETELY CONFIDENT THAT IT WOULD EVEN LAST MORE THAN 30 MINUTES.

RAIN HAS NOW BEGAN MOVING NORTH AFFECTING THE SOUTHERN TAF SITES. ON
AND OFF SHOWERS AND THUNDERSTORMS ARE EXPECTED AT THROUGH THE NEXT
24 HOURS. RAIN COULD BE VERY HEAVY AT TIMES AND COULD BRIEFLY REDUCE
VISIBILITIES BACK DOWN TO AT LEAST IFR.

EXPECTING FOR THE HEAVIER RAIN SHOWERS TO ONLY AFFECT THE SOUTHERN
TAF SITES. WILL ADJUST THE FORECAST IF NEEDED IF IT APPEARS
OTHERWISE SINCE COMPUTER MODELS ARE CONFIDENT THAT THE HEAVY RAIN
WILL REMAIN SOUTHWARD.

A COLD FRONT WILL THEN BEGIN TO MOVE IN FROM THE NORTH AFTER 00Z
TONIGHT. EXPECT A WIND SHIFT TO THE NORTH AFTER THE FRONT MOVES
THROUGH...BUT NOT EXPECTING CEILINGS TO LIFT A WHOLE LOT
UNFORTUNATELY.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEASTERN ALABAMA FROM 2
PM THIS AFTERNOON THROUGH TOMORROW AFTERNOON...

&&
Hazardous weather outlook, Dec 14, 12:00 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 PM CST MON DEC 14 2009

ALZ011>015-017>050-151800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1200 PM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS...WITH FREQUENT LIGHTNING STRIKES AND
GUSTY WINDS...ARE POSSIBLE AFTER 2 PM TODAY.  THE BEST CHANCE FOR
STRONG STORMS WILL BE SOUTH OF A LINE FROM LIVINGSTON...TO
WETUMPKA...TO AUBURN.

HEAVY RAINFALL IS EXPECTED ACROSS PORTIONS OF SOUTHEASTERN AND
SOUTH CENTRAL ALABAMA.  RAINFALL RATES IN EXCESS OF 1.5 INCHES
PER HOUR COULD RESULT IN FLASH FLOODING THIS AFTERNOON AND
TONIGHT. THE AREA OF GREATEST CONCERN IS ALONG AND SOUTH OF A
LINE FROM ROANOKE TO BILLINGSY TO THOMASTON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE CHANCE FOR STRONG THUNDERSTORMS...WITH FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS...WILL CONTINUE ACROSS THE SOUTH HALF
OF CENTRAL ALABAMA THROUGH AROUND NOON ON TUESDAY.

FLASH FLOODING POTENTIAL WILL CONTINUE ON TUESDAY DUE TO THE
THREAT OF HEAVY RAIN...MAINLY ACROSS THE SOUTHEAST PORTIONS OF
CENTRAL ALABAMA.

HEAVY RAINFALL MAY RESULT IN SOME RIVER FLOODING ACROSS SOUTHEASTERN
ALABAMA THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED
AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 10:00 AM CSTFlash Flood WatchBMXAutauga, Barbour, Bullock, Chambers, Dallas, Elmore and 7 more29 hr
Dec 14, 12:34 PM CSTFlash Flood WarningBMXBarbour, Bullock3 hr
Dec 14, 1:55 PM CSTFlash Flood WarningBMXRussell2 hr
Dec 14, 2:49 PM CSTDense Fog AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Dec 14, 3:26 PM CSTFlash Flood WarningBMXBarbour, Bullock, Lee, Macon, Montgomery, Pike and 1 more4 hr
Dec 14, 3:45 PM CSTAreal Flood AdvisoryBMXChambers, Randolph2 hr
Dec 14, 4:16 PM CSTTornado WarningBMXBarbour44 min

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.